Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 6, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this tornado warning at Apr 26, 2009, 10:13 PM CDT for Edwards County, Kerr County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2009, 10:13 PM CDT (03:13 UTC)
- Expired
- Apr 26, 2009, 10:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Edwards County, TX, Kerr County, TX
The radar
The Laughlin AFB radar (KDFX), 115 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 8:04 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1845 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KEWX 270313 TOREWX TXC137-265-270345- /O.NEW.KEWX.TO.W.0006.090427T0313Z-090427T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1013 PM CDT SUN APR 26 2009 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN EDWARDS COUNTY... NORTHWESTERN KERR COUNTY... * UNTIL 1045 PM CDT. * AT 1012 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME NORTHEASTERN EDWARDS COUNTY...OR ABOUT 16 MILES SOUTH OF JUNCTION...MOVING EAST AT 35 MPH. * THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL THE SIZE OF GOLF BALLS AND IS CAPABLE OF PRODUCING A TORNADO. MOTORISTS ALONG HIGHWAY 377 AND HIGHWAY 83 ARE ADVISED TO USE EXTRA CAUTION. THE STORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... ANY VEHICLE IS EASILY ROLLED AND CRUSHED BY A TORNADO. DO NOT TRY TO OUTRUN ONE. IF NO STRONG BUILDING IS CLOSE...LEAVE YOUR VEHICLE AND TAKE SHELTER IN A DITCH OR LOW SPOT. COVER YOUR HEAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3029 9960 3006 9958 3026 10034 3030 10019 TIME...MOT...LOC 0312Z 285DEG 29KT 3026 9984 $$
1 follow-up statement
000 WWUS54 KEWX 270337 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1037 PM CDT SUN APR 26 2009 TXC137-265-270345- /O.CON.KEWX.TO.W.0006.000000T0000Z-090427T0345Z/ EDWARDS TX-KERR TX- 1037 PM CDT SUN APR 26 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHWESTERN KERR AND NORTHEASTERN EDWARDS COUNTIES... AT 1035 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A TORNADO. THIS TORNADO WAS LOCATED OVER SOUTH CENTRAL KIMBLE COUNTY...OR 14 MILES SOUTHWEST OF JUNCTION...MOVING EAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL THE SIZE OF GOLF BALLS AND IS CAPABLE OF PRODUCING A TORNADO. MOTORISTS ALONG HIGHWAY 377 AND HIGHWAY 83 ARE ADVISED TO USE EXTRA CAUTION. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A VEHICLE IS EASILY ROLLED AND CRUSHED BY A TORNADO. DO NOT TRY TO OUTRUN ONE. IF NO STRONG BUILDING IS CLOSE...LEAVE YOUR VEHICLE AND TAKE SHELTER IN A DITCH OR LOW SPOT. COVER YOUR HEAD. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT MONDAY MORNING FOR SOUTH CENTRAL TEXAS. && LAT...LON 3029 9960 3006 9958 3030 10000 TIME...MOT...LOC 0336Z 285DEG 29KT 3033 9991 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this tornado warning went out at Apr 26, 6:54 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Apr 26, 6:54 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 654 PM CDT SUN APR 26 2009 .AVIATION... A VERY UNSTABLE AIRMASS WILL CONTINUE TO PROMOTE THE DEVELOPMENT OF THUNDERSTORMS ACROSS THE STATE OF TEXAS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN PORTIONS OF SOUTH CENTRAL TEXAS LATER TONIGHT...THEN TREK EASTWARD ACROSS THE REGION THROUGH MONDAY. THE MAJORITY OF THE STORMS WILL REMAIN NORTH OF AREA TAF SITES. NONETHELESS...BUT HAVE INCLUDED TEMPO GROUPS AS LIKELIHOOD IS GREAT ENOUGH TO WARRANT MENTION. OTHERWISE...CIGS WILL LOWER TO MVFR BY 03Z ALONG THE I-35 CORRIDOR...AND 06Z AT KDRT. STRONG LLJ IS EXPECTED TO LOWER CIGS TO IFR DURING THE DAYBREAK HOURS. SFC WINDS WILL BE SE-SLY 10-15KTS THROUGH THE TAF PERIOD ASIDE FROM IN AND AROUND TSTMS. && .PREV DISCUSSION... /ISSUED 536 PM CDT SUN APR 26 2009/ UPDATE... UPDATED FORECAST TO INCREASE 1ST PERIOD WIND GUSTS AND ADD A MENTION OF SEVERE THUNDERSTORMS TO THE FORECAST FOR MONDAY TO THE AREA GENERALLY ALONG AND NORTH OF INTERSTATE 10. OTHERWISE...FORECAST ON TRACK. NEW SUITE OF PRODUCTS SUITE. PREV DISCUSSION... /ISSUED 358 PM CDT SUN APR 26 2009/ DISCUSSION... ACTIVE WEATHER FOR THE NEXT 48 HOURS AS A SERIES OF SHORT WAVE TROUGHS ROTATE AROUND AND EJECT OUT OF A LONGWAVE TROUGH OVER THE WESTERN STATES. THE MAIN FORECAST ISSUE IS SEVERE CONVECTION TONIGHT THROUGH MONDAY MORNING...LATE MONDAY AFTERNOON...AND AGAIN ON TUESDAY. THE MAIN EXTENDED FORECAST ISSUE IS WHETHER OR NOT COLD FRONTS WILL REACH SOUTH CENTRAL TEXAS OR STALL FURTHER NORTH. THE 12 UTC NCEP MODELS ARE IN FAIR TO POOR AGREEMENT AS MIGHT BE EXPECTED WITH MUCH OF THE FORCING ON THE MESOSCALE. WILL IN GENERAL BASE THE FORECAST ON THE NAM THROUGH 48 HOURS...BUT WITH THE CAVEAT OF NOTING THE FEEDBACK FROM THE CONVECTIVE PARAMETERIZATION WITH THAT MODEL. WILL BLEND ALL MODELS FOR BEYOND 48 HOURS...BUT END UP CLOSER TO AN ECMWF/GFS ENSEMBLE BLEND. THE UPSHOT IS LITTLE CHANGE FROM PREVIOUS FORECASTS. EXPECT ISOLATED SEVERE CONVECTION TO DEVELOP ALONG THE DRY LINE TO THE WEST...AND EVENTUALLY SEE UPSCALE GROWTH INTO AN MCS. HOWEVER...THE MAIN THREAT AREA WILL BE TO THE NORTH OF SOUTH CENTRAL TEXAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. STORMS SHOULD CONTINUE OVER THE NORTHEAST COUNTIES INTO MONDAY MORNING...BUT IF THE MCS STAYS TO THE NORTH AND SOUTH CENTRAL TEXAS REMAINS STORM-FREE...THERE IS A GOOD CHANCE FOR THUNDERSTORMS AGAIN MONDAY AFTERNOON...ESPECIALLY ALONG AND NORTH OF U.S. 90. THE CHANCES FOR SEVERE STORMS ARE MORE CONDITIONAL TUESDAY...BUT THERE WILL BE RAIN CHANCES NONETHELESS. AT THIS TIME...ONLY THE FAR NORTHEAST COUNTIES SEEM TO HAVE ANY CHANCE FOR SEVERE STORMS TUESDAY. COLD FRONTS WILL MAKE SOUTHWARD PROGRESS THROUGH THE PLAINS DURING THE WEEK...BUT WERE SKEPTICAL THAT THEYLL MAKE IN INTO SOUTH CENTRAL TEXAS. THUS...EXPECT WARM AND HUMID WEATHER TO CONTINUE THROUGH THE END OF THE WEEK. HOWEVER...CHECK FORECASTS REGULARLY...AS ANY FRONT THAT MAKES IT INTO THE AREA WOULD SERVE AS A BOUNDARY FOR HEAVY RAIN. GENERALLY WENT 2-5F ABOVE GFSMOS TEMPS FOR MOST PERIODS...AND CUT BACK POPS A BIT DAYS 4-6 SINCE WERE NOT EXPECTING A STALLED FRONT TO REACH SOUTH CENTRAL TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 85 69 84 70 / 40 50 30 10 10 AUSTIN BERGSTROM INTL AIRPORT 70 83 69 84 68 / 40 50 30 10 10 NEW BRAUNFELS MUNI AIRPORT 72 85 69 86 68 / 30 40 10 10 10 BURNET MUNI AIRPORT 69 81 68 82 70 / 50 50 30 20 10 DEL RIO INTL AIRPORT 73 86 71 87 71 / 50 10 10 10 10 GEORGETOWN MUNI AIRPORT 70 82 68 83 69 / 50 50 30 20 10 HONDO MUNI AIRPORT 73 86 70 85 69 / 30 30 10 10 10 SAN MARCOS MUNI AIRPORT 71 84 69 85 69 / 30 50 30 10 10 LA GRANGE - FAYETTE REGIONAL 71 82 70 85 69 / 20 50 30 10 10 SAN ANTONIO INTL AIRPORT 71 85 69 87 69 / 30 40 10 10 10 STINSON MUNI AIRPORT 73 86 70 87 69 / 20 40 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/25
Hazardous weather outlook, Apr 26, 8:03 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 803 PM CDT SUN APR 26 2009 TXZ171>173-183>194-202>209-217>225-228-280115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 803 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE RIO GRANDE PLAINS INTO THE WESTERN HILL COUNTRY THROUGH MIDNIGHT. AFTER MIDNIGHT...THE SLIGHT RISK FOR SEVERE THUNDERSTORMS THEN SHIFTS TO THE EASTERN HILL COUNTRY...METRO AUSTIN...AND THE PLAINS EAST OF AUSTIN. THE MAIN SEVERE THREATS TONIGHT WILL BE LARGE HAIL AND DAMAGING WINDS...BUT CANNOT RULE OUT THE POSSIBILITY OF ISOLATED TORNADOES. .DAY TWO...MONDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EASTERN HILL COUNTRY AND EASTERN PORTIONS OF SOUTH CENTRAL TEXAS...MAINLY AREAS NORTH OF I-10...MONDAY MORNING THROUGH MONDAY AFTERNOON. THE MAIN SEVERE THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:42 PM CDT | Tornado Warning | EWX | Edwards | 33 min |
| Apr 26, 10:42 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 48 min |
| Apr 27, 12:11 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 49 min |
| Apr 27, 3:20 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 115 min |
| Apr 27, 4:28 AM CDT | Tornado Warning | EWX | Williamson | 32 min |
| Apr 27, 4:48 AM CDT | Tornado Warning | EWX | Williamson | 27 min |
| Apr 27, 7:11 AM CDT | Flood Watch | EWX | Blanco, Burnet, Gillespie, Hays, Kendall, Kerr and 3 more | 8 min |
| Apr 27, 7:19 AM CDT | Flash Flood Watch | EWX | Blanco, Burnet, DeWitt, Fayette, Gillespie, Gonzales and 8 more | 11 hr |
| Apr 27, 9:14 AM CDT | Areal Flood Advisory | EWX | Burnet, Gillespie, Llano | 2 hr |
| Apr 27, 9:53 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 112 min |
| Apr 27, 11:00 AM CDT | Flash Flood Warning | EWX | Val Verde | 39 min |
| Apr 27, 11:22 AM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 2 more | 113 min |
| Apr 27, 11:30 AM CDT | Areal Flood Advisory | EWX | Edwards | 2 hr |
| Apr 27, 11:46 AM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde, Val Verde | 119 min |
| Apr 27, 11:58 AM CDT | Areal Flood Advisory | EWX | Bastrop, Bexar, Caldwell, Comal, Guadalupe, Hays and 5 more | 2 hr |
| Apr 27, 12:30 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 2 hr |
| Apr 27, 12:53 PM CDT | Areal Flood Advisory | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Kerr and 2 more | 3 hr |
| Apr 27, 1:01 PM CDT | River Flood Warning | EWX | Val Verde | 7 hr |
| Apr 27, 1:07 PM CDT | Flash Flood Warning | EWX | Hays, Travis, Williamson | 2 hr |
| Apr 27, 1:14 PM CDT | Flash Flood Warning | EWX | Bandera, Gillespie, Kendall, Kerr | 116 min |
| Apr 27, 1:34 PM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 3 hr |
| Apr 27, 1:53 PM CDT | Flash Flood Warning | EWX | Blanco, Comal | 95 min |
| Apr 27, 1:54 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Guadalupe, Wilson | 66 min |
| Apr 27, 2:08 PM CDT | Flash Flood Warning | EWX | Bexar | 84 min |
| Apr 27, 2:26 PM CDT | Flash Flood Warning | EWX | Fayette | 3 hr |
| Apr 27, 2:30 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 60 min |
| Apr 27, 2:44 PM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes, Lavaca | 2 hr |
| Apr 27, 3:16 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes, Lavaca | 3 hr |
| Apr 27, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Karnes | 62 min |
| Apr 27, 3:40 PM CDT | Tornado Warning | EWX | DeWitt, Gonzales, Karnes | 50 min |
| Apr 27, 4:04 PM CDT | Tornado Warning | EWX | DeWitt | 26 min |
| Apr 27, 4:06 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 39 min |
| Apr 27, 4:23 PM CDT | Tornado Warning | EWX | DeWitt, Lavaca | 52 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.